Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 33, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2009, 5:09 AM EDT for 5 counties in Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2009, 5:09 AM EDT (09:09 UTC)
- Expired
- Jun 9, 2009, 6:15 AM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 149 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 090909
SVRCTP
PAC041-043-071-075-107-091015-
/O.NEW.KCTP.SV.W.0033.090609T0909Z-090609T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 AM EDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 615 AM EDT
* AT 507 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LYKENS TO PENN NATIONAL RACE TO COLONIAL PARK...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILLIAMSTOWN AND SKYLINE VIEW AROUND 515 AM EDT...
TOWER CITY AND FORT INDIANTOWN GAP AROUND 520 AM EDT...
MUIR AND HARPER TAVERN AROUND 525 AM EDT...
HERSHEY AND PALMYRA AROUND 530 AM EDT...
CAMPBELLTOWN AROUND 535 AM EDT...
PINE GROVE AND LAWN AROUND 540 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255 AND 282...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 65 AND 105...I-83
BETWEEN MILE MARKERS 41 AND 50...I-283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. FOR YOUR SAFETY...TAKE
SHELTER INSIDE A BUILDING LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF LINE OF SEVERE THUNDERSTORMS.
&&
LAT...LON 4016 7620 4024 7700 4043 7682 4064 7676
4057 7609 4053 7618 4051 7631 4051 7637
4049 7642 4038 7625 4037 7621 4028 7609
TIME...MOT...LOC 0908Z 277DEG 23KT 4054 7667 4042 7670
4030 7682
$$
FORECASTER: LA CORTE2 follow-up statements
000
WWUS51 KCTP 090937
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 AM EDT TUE JUN 9 2009
PAC041-090947-
/O.CAN.KCTP.SV.W.0033.000000T0000Z-090609T1015Z/
CUMBERLAND PA-
537 AM EDT TUE JUN 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORM HAS MOVED EAST OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4016 7620 4022 7678 4040 7664 4060 7638
4057 7609 4053 7618 4051 7631 4051 7637
4049 7642 4038 7625 4037 7621 4028 7609
TIME...MOT...LOC 0937Z 277DEG 23KT 4057 7628 4038 7651
4024 7663
$$
PAC043-071-075-107-091015-
/O.CON.KCTP.SV.W.0033.000000T0000Z-090609T1015Z/
LANCASTER PA-LEBANON PA-DAUPHIN PA-SCHUYLKILL PA-
537 AM EDT TUE JUN 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR SOUTH CENTRAL SCHUYLKILL...SOUTHEASTERN DAUPHIN...LEBANON AND
NORTH CENTRAL LANCASTER COUNTIES...
AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SUMMIT STATION TO JONESTOWN
TO HERSHEY...MOVING EAST AT 25 MPH.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 254 AND 283...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 83 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4016 7620 4022 7678 4040 7664 4060 7638
4057 7609 4053 7618 4051 7631 4051 7637
4049 7642 4038 7625 4037 7621 4028 7609
TIME...MOT...LOC 0937Z 277DEG 23KT 4057 7628 4038 7651
4024 7663
$$
FORECASTER: LA CORTE000
WWUS51 KCTP 091002
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 AM EDT TUE JUN 9 2009
PAC043-071-075-107-091015-
/O.CON.KCTP.SV.W.0033.000000T0000Z-090609T1015Z/
LANCASTER PA-LEBANON PA-DAUPHIN PA-SCHUYLKILL PA-
602 AM EDT TUE JUN 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR SOUTH CENTRAL SCHUYLKILL...SOUTHEASTERN DAUPHIN...LEBANON AND
NORTH CENTRAL LANCASTER COUNTIES...
AT 559 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MYERSTOWN
TO CORNWALL TO MOUNT GRETNA...MOVING EAST AT 25 MPH.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255 AND 283...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 81 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4016 7620 4022 7678 4040 7664 4060 7638
4057 7609 4053 7618 4051 7631 4051 7637
4049 7642 4038 7625 4037 7621 4028 7609
TIME...MOT...LOC 1001Z 277DEG 23KT 4040 7630 4030 7633
4020 7641
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:40 AM EDT, 29 minutes earlier.
Area forecast discussion, Jun 9, 4:40 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 440 AM EDT TUE JUN 9 2009 .SYNOPSIS... WARM HUMID AIR AND A COLD FRONT WILL COMBINE TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. THE FRONT WILL STALL NEARBY KEEPING US UNSETTLED INTO FRIDAY BEFORE DRIER AIR RETURNS FOR THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... CONVECTIVE CHCS LOOK GOOD FOR TODAY AS COLD FRONT WILL BE SLOW TO ARRIVE...ALLOWING FOR GOOD HEATING AND FURTHER INSTABILITY IN THE BNDRY LYR. MORNING FOG WILL QUICKLY BURN OFF WITH CONSID LLVL MOISTURE TO START THE DAY WITH SCT SHRA/TSRA FROM OVERNIGHT CONVECTION WILL DEPART THE SUSQ-VALLEY. VORT MAX IS PROGGED THIS MORNING ACROSS SE ONTARIO WITH A TRAILING COLD FRONT STRETCHED SW THRU CENTRAL OH...SOUTHERN IN. WEAK LEE-SIDE TROUGH CONTINUES ACROSS EASTERN PORTIONS OF CWFA THIS MORNING. FOCUS FOR CONVECTION APPEARS TO BE ACROSS SUSQ-VALLEY. WARM LYR AT 920-875MB WILL ERODE BY 17Z...WHICH WILL ALLOW FURTHER DESTABILIZATION AS MID-LVL LAPSE RATES QUICKLY STEEPEN TO 8-9 DEG C/KM. LCL HI-RES WRF-ARW SUGGESTS SFC WINDS ACROSS LOWER SUSQ-VALLEY WILL BACK TO SE BTWN 18-21Z...AIDING TO AN ENHANCED HELICITY. 0-3KM BULK SHEAR VALUES ARE PROGGED BY MOST GUIDANCE IN THE 30-40KT RANGE...WITH CAPE VALUES SOARING TO 2500-3300J/KG IT APPEARS ORGANIZED CONVECTION FOR THIS AFTN IS FAVORABLE. DUE TO LOCALLY ENHANCED HELICITY PROGGED BY GUIDANCE IN LOWER SUSQ-VALLEY...A FEW UPDRAFTS COULD ROTATE. CONCERN ALSO FOR THIS AFTN IS A NARROW DRY WEDGE PROGGED BY NAM12/WRF-ARW AT 850-700MB...WHICH COULD ENHANCE THE THREAT FOR WIND DAMAGE ACROSS SUSQ-VALLEY. DCAPE...DOWNDRAFT CAPE INCREASES TO 1000J/KG ACROSS LANCASTER/YORK/ADAMS COUNTIES. WET BULB HEIGHTS EAST OF THE ALLEGHENIES LOWER TO ARND 9400FT/AGL...WHICH WOULD SUPPORT HAIL AS A THREAT IN ADDITION TO THE WINDS FROM ANY SUPERCELLS THAT DEVELOP. DAY 1 OUTLOOK HAS SLIGHT RISK HIGHLIGHTED FOR SUSQ-VALLEY...STRETCHING N-S FROM BINGHAMTON THRU EASTERN PA TO SOUTHERN MD. TEMPS WILL RANGE FROM THE MID/UPPER 70S ACROSS THE NW CWFA...ARND 80 CENTRAL...AND MID/UPPER 80S SE. && .SHORT TERM /TONIGHT/... ONGOING EVE CONVECTION SHUD LINGER THRU 03-06Z ACROSS EASTERN PORTIONS OF CWFA...AS COLD FRONT SLOWLY SLIDES EAST. THEN IT APPEARS FRONTAL BNDRY STRETCHES OUT W-E AS A QUASI-STATIONARY BNDRY FROM SOUTHERN IN EAST THRU NORTHERN VA. WEAK SFC RIDGE SHUD SLIDE OVERHEAD...PROVIDING A GRADUAL EROSION OF CLOUDS. DEW PTS SHUD HOLD IN THE 50S FOR CENTRAL/SOUTHERN PORTIONS OF CWFA...POSSIBLY LEADING TO PATCHY FOG. KEY WILL BE HOW QUICKLY CLOUDS DEPART. LOWS WILL BE IN THE MID/UPPER 40S ACROSS THE NW CWFA...LOW/MID 50S CENTRAL...UPPER 50S TO ARND 60 FOR LOWER SUSQ-VALLEY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE FRONT IS PROGGED TO STALL JUST SOUTH OF THE AREA LAYING A PATHWAY FOR AT LEAST A COUPLE OF NEW WAVES OF LOW PRESSURE TO RIPPLE ALONG...WITH LATEST TIMING SUGGESTING A RETURN OF SHOWERS/STORMS BY LATER WEDNESDAY AND LASTING INTO FRIDAY. EXACTLY WHERE AT LEAST THE LEAD WAVE OF LOW PRESSURE WILL TRACK IS PROBLEMATIC WITH SHORT TERM GUIDANCE ALL OVER THE PLACE BY EARLY THURSDAY. THE NAM LOOKS LIKE WINTER TRACKING THE LOW DOWN THE ST LAWRENCE RIVER VALLEY IMPLYING A WARM HUMID DAY WITH A STRONG FRONT PLOWING INTO SOME FAIRLY IMPRESSIVE CAPES...IN EXCESS OF 1000J OVER MUCH OF SERN PA. THE GFS TAKES THE LOW RIGHT THRU CENTRAL PA JUST SOUTH OF I80...LIMITING THE INSTABILITY GREATLY. THE GEM TAKES A LOW CLOSER THE DELMARVA WHILE THE ECMWF HAS A WAVE CLOSE THE THE NAM POSITION...BUT FAR WEAKER. THE NEW GEFS IS SOMEWHERE BETWEEN THE NAM AND THE GFS...AND THE SREF SHOWS A VERY WEAK WAVY FRONT SOMEWHERE OVER PA/NY...BUT WITH GREAT UNCERTAINTY ILLUSTRATED FROM NE PA UP INTO SERN CANADA. SO AT THIS STAGE THURSDAY LOOKS LIKE ANOTHER STORMY...POTENTIALLY SEVERE DAY...WITH CONVECTION POSSIBLY LINGERING INTO FRIDAY. THE WEEKEND SHOULD IMPROVE INITIALLY BUT SHOWERS WILL ONCE AGAIN BE POSSIBLE BY SUNDAY AND MONDAY AS THE UPPER FLOW IS FCST TO AMPLIFY AND A TROF GETS ESTABLISHED OVER THE NERN US. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... SCT SHRA/TSRA WILL PERSIST FOR AIRFIELDS EAST OF ALLEGHENIES THRU 12Z. MVFR CONDS WILL DEVELOP W/PATCHY FOG. FOG SHOULD BURN OFF BY ARND 14Z ON TUESDAY. SCT TSRA FOR AIRFIELDS SE OF KBFD. COLD FRONT ARRIVES FROM WEST TO EAST...PUSHING TSRA CHCS FURTHER SE BY LATE THIS AFTN/EVE. ANY TSRA THAT DEVELOPS WOULD BRIEFLY LIMIT VSBYS/CIGS...WILL HANDLE WITH CB APPENDAGE FOR NOW DUE TO INHERENT TIMING UNCERTAINTIES WITH CONVECTION. OUTLOOK... WED...EARLY FOG...THEN VFR. THU...MVFR SHRA/TSRA. FRI/SAT...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...BEACHLER SHORT TERM...BEACHLER LONG TERM...LACORTE AVIATION...FITZGERALD/BEACHLER
Hazardous weather outlook, Jun 9, 4:19 AM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 419 AM EDT TUE JUN 9 2009 PAZ004>006-010>012-017-018-024>026-033>035-100830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- 419 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. SOME THUNDERSTORMS COULD CAUSE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE IS A CHANCE SOME COULD BECOME LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ019-027-028-036-037-041-042-045-046-049>053-056>059-063>066- 100830- SOUTHERN CENTRE-MIFFLIN-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 419 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE IS A CHANCE SOME COULD BECOME LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 9, 3:11 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 AM EDT TUE JUN 9 2009
PAZ019-026>028-049-050-056-090815-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-UNION PA-
311 AM EDT TUE JUN 9 2009
...STRONG LINE OF THUNDERSTORMS WILL AFFECT
HUNTINGDON...JUNIATA...MIFFLIN...SNYDER...SOUTHEASTERN
CENTRE...SOUTHERN UNION AND WESTERN PERRY COUNTIES...
AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTHEAST OF BELLEFONTE
TO 15 MILES SOUTH OF HUNTINGDON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS.
THESE STORMS WILL BE NEAR ALLENSVILLE...SEVEN MOUNTAINS...AND
BELLEVILLE AROUND 315 AM...POE VALLEY STATE PARK...MILROY...AND MOUNT
UNION AROUND 320 AM...REEDSVILLE...NEWTON HAMILTON...MCVEYTOWN AND
SHIRLEYSBURG AROUND 325 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 22...
ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 45.
LAT...LON 4021 7820 4086 7766 4099 7687 4096 7688
4092 7686 4034 7735 4019 7819
EXPERIMENTAL
FORECASTER: BEACHLERSpecial weather statement, Jun 9, 4:40 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 AM EDT TUE JUN 9 2009
PAZ050>053-056>059-063-090945-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-LEBANON PA-MONTOUR PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-
440 AM EDT TUE JUN 9 2009
...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...DAUPHIN...EASTERN
PERRY...EASTERN SNYDER...LEBANON...MONTOUR...NORTHEASTERN
CUMBERLAND...NORTHUMBERLAND AND SCHUYLKILL COUNTIES...
AT 440 AM EDT...A LINE OF SHOWERS WITH STRONG THUNDERSTORMS
STRETCHED FROM DANVILLE TO CARLISLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH...UP TO PEA-SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...AND BRIEF DOWNPOURS CAN BE EXPECTED FROM
THIS LINE OF SHOWERS AND THUNDERSTORMS.
THESE STORMS WILL BE NEAR TREVORTON...STONINGTON...REBUCK...AND
FARNSWORTH AROUND 445 AM...ORANGEVILLE...BLOOMSBURG...URBAN...AND
ELYSBURG AROUND 450 AM...FERNDALE AND KNOEBELS GROVE AROUND 455 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 214 AND 228...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 218 AND 247...I-81
BETWEEN MILE MARKERS 51 AND 139...I-83 BETWEEN MILE MARKERS 44 AND
50.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 322...ROUTE 322/22...ROUTE 422...ROUTE 522...STATE ROAD 61...
STATE ROAD 309.
LAT...LON 4052 7623 4049 7642 4042 7631 4030 7640
4019 7740 4060 7708 4064 7694 4065 7696
4064 7701 4067 7703 4089 7686 4089 7683
4090 7684 4109 7669 4114 7623 4095 7620
4091 7603 4092 7600 4087 7595
EXPERIMENTAL
FORECASTER: BEACHLERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:20 PM EDT | Special Weather Statement | CTP | Lebanon | 40 min |
| Jun 9, 3:11 AM EDT | Special Weather Statement | CTP | Huntingdon, Juniata, Mifflin, Snyder | 64 min |
| Jun 9, 4:40 AM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 65 min |
| Jun 9, 6:13 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 9, 11:47 AM EDT | Special Weather Statement | CTP | Somerset | 43 min |
| Jun 9, 12:01 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Perry | 119 min |
| Jun 9, 12:32 PM EDT | Special Weather Statement | CTP | Somerset | 43 min |
| Jun 9, 1:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 42 min |
| Jun 9, 1:19 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Perry | 41 min |
| Jun 9, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 63 min |
| Jun 9, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 56 min |
| Jun 9, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 66 min |
| Jun 9, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 60 min |
| Jun 9, 2:07 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| Jun 9, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 44 min |
| Jun 9, 2:27 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Jun 9, 2:31 PM EDT | Areal Flood Advisory | CTP | Cumberland | 3 hr |
| Jun 9, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 9, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Perry, York | 64 min |
| Jun 9, 2:50 PM EDT | Tornado Warning | CTP | Lancaster | 25 min |
| Jun 9, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 63 min |
| Jun 9, 3:12 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 33 min |
| Jun 9, 3:20 PM EDT | Areal Flood Advisory | CTP | Franklin | 3 hr |
| Jun 9, 3:23 PM EDT | Special Weather Statement | CTP | Somerset | 37 min |
| Jun 9, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 37 min |
| Jun 9, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 62 min |
| Jun 9, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry | 41 min |
| Jun 9, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, York | 49 min |
| Jun 9, 3:55 PM EDT | Areal Flood Advisory | CTP | Adams, Franklin | 3 hr |
| Jun 9, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 49 min |
| Jun 9, 4:17 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Jun 9, 4:29 PM EDT | Special Weather Statement | CTP | Bedford | 31 min |
| Jun 9, 4:30 PM EDT | Special Weather Statement | CTP | Bedford | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.